MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the spring coil was filled, repeated attempts were made but it could not be detached.The physician made 1 attempt to detach the coil with the instant detacher.They did not try to detach with another instant detacher.There were 3 manual attempts at detachment via hypotube.There were no issues reported with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the right internal carotid artery communicating segment with a max diameter of 4mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the non-detachment was not determined.There were no issues prior to the non-detachment.The procedure was completed using a replacement coil.
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.There is no evidence of detachment attempts using an instant detacher at this location.The break indicator was found unbroken.No evidence of manual detachment attempts was found at this location.No damages were found with the remaining axium prime pusher.The coin was found still against the lumen stop.Coagulated blood was found on the implant and distal pusher.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.No damages or irregularities were found with the implant coil.Testing/analysis ¿ an in-house instant detacher was used for detachment testing, which failed to detach the implant.The pusher was broken at the break indicator and the release wire was found stuck when retracted.The blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.The implant coil became detached.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and on the implant device.The implant detached with no issues once the blood was dissolved during analysis.Customer reported attempting manual detachment three times, however, the break indicator (and pusher) was found unbroken.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21678065
Report Number9617601-2025-00288
Device Sequence Number15353358
Product Code KRD
UDI-Device Identifier00763000313708
UDI-Public00763000313708
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number227675485
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer03/28/2025
05/14/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/23/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale